Alert archive / North Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 2, NWS Raleigh, NC

April 9, 2015Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Apr 9, 2015, 7:35 PM EDT for Wake County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2015, 7:35 PM EDT (23:35 UTC)
Expired
Apr 9, 2015, 10:30 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 16 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WGUS52 KRAH 092335
FFWRAH
NCC183-100230-
/O.NEW.KRAH.FF.W.0002.150409T2335Z-150410T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
735 PM EDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1030 PM EDT
    
* AT 734 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. FLASH FLOODING 
  IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  RALEIGH...CARY...GARNER...FUQUAY-VARINA...RDU INTERNATIONAL...HOLLY
  SPRINGS...KNIGHTDALE...LAKE BENSON...LAKE WHEELER...SHEARON HARRIS
  RESERVOIR AND WILLIAM B UMSTEAD STATE PARK.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.

&&

LAT...LON 3591 7840 3575 7840 3555 7868 3560 7895
      3562 7882 3587 7879

$$

77
2 follow-up statements
503 
WGUS72 KRAH 100115
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
915 PM EDT THU APR 9 2015

NCC183-100230-
/O.CON.KRAH.FF.W.0002.000000T0000Z-150410T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
915 PM EDT THU APR 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
SOUTHERN WAKE COUNTY...

AT 912 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT WERE
CONTINUOUSLY REDEVELOPING AND PRODUCING FLOODING OVER THE WARNED 
AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN OR PORTIONS OF 
SOUTHERN WAKE COUNTY. FLASH FLOODING IS EXPECTED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RALEIGH...CARY...GARNER...FUQUAY-VARINA...HOLLY SPRINGS...
KNIGHTDALE...LAKE BENSON...LAKE WHEELER AND SHEARON HARRIS RESERVOIR.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. 
MOST FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3583 7840 3575 7840 3555 7868 3560 7895
      3562 7882 3578 7880

$$

77
873 
WGUS72 KRAH 100226
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1026 PM EDT THU APR 9 2015

NCC183-100235-
/O.EXP.KRAH.FF.W.0002.000000T0000Z-150410T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAKE NC-
1026 PM EDT THU APR 9 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN WAKE COUNTY WILL EXPIRE AT
1030 PM EDT...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES THOUGH.

LAT...LON 3583 7840 3575 7840 3555 7868 3560 7895
      3562 7882 3578 7880

$$

77

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Apr 9, 4:12 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 9, 4:12 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT THU APR 9 2015

.SYNOPSIS...A WARM FRONT WILL RETREAT INTO NORTHERN NC THROUGH THIS
EVENING...AND MAY BRIEFLY STALL NEAR THE VA BORDER TONIGHT...BEFORE
A GROWING WARM SECTOR EXPANDS ACROSS THE ENTIRE MIDDLE ATLANTIC
REGION ON FRI. A LEE SURFACE TROUGH WILL DEVELOP EAST OF THE
APPALACHIANS BY EARLY AFTERNOON FRI...AHEAD OF A COLD FRONT THAT
WILL CROSS CENTRAL NC LATER FRI AND FRI NIGHT. HIGH PRESSURE WILL
FOLLOW FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 355 PM THURSDAY...

AMIDST OTHERWISE SHORTWAVE RIDGING ALOFT OVER THE SE STATES...A LOW
AMPLITUDE DISTURBANCE OVER THE NC SANDHILLS WILL DRIFT ESE ACROSS
CENTRAL AND EASTERN NC THROUGH THIS EVENING. MEANWHILE
UPSTREAM...A MORE SIGNIFICANT SHORTWAVE TROUGH EXTENDING FROM NE IL
TO ARKANSAS WILL MOVE NE INTO THE GREAT LAKES AND OH VALLEY THROUGH
THIS EVENING...THE TAIL END OF WHICH WILL CROSS VA/NC TONIGHT.

AT THE SURFACE...A RETREATING WARM FRONT WAS ANALYZED FROM THE
NORTHERN NC MOUNTAINS ESE TO THE SOUTHERN AND CENTRAL COASTAL PLAIN.
THIS BOUNDARY WILL RETREAT SLOWLY NORTH ACROSS CENTRAL AND NORTHERN
NC THROUGH THIS EVENING...THOUGH IT MAY STALL NEAR THE VA BORDER
SHORTLY AFTER DARK.

THE FRONT...AND STRATUS BOUNDARY DISPLACED 25-50 MILES FARTHER NORTH
INTO THE COOLER/MORE STABLE AIR AT THE SFC...HAVE SERVED AS THE TWO
PRIMARY FOCI FOR SHOWERS AND STORMS THUS FAR AS DIABATIC
HEATING/DESTABILIZATION/REMOVAL OF CINH HAS INCREASED THIS
AFTERNOON. THE GREATEST CONCENTRATION OF SHOWERS AND STORMS SHOULD
CONSEQUENTLY EXPAND ACROSS THE SOUTHERN AND WESTERN PIEDMONT...
SANDHILLS...AND SOUTHERN-CENTRAL COASTAL PLAIN THIS AFTERNOON.
SOUTHWESTERLY MEAN FLOW IN THE LOWEST 10-15 K FT SHOULD THEN ADVECT
THIS ACTIVITY NE OR CAUSE NEW ELEVATED CONVECTION ALTOGETHER TO
DEVELOP TO THE NORTHEAST OF THE RETREATING FRONT...INTO THE NORTHERN
AND NE PIEDMONT AND NORTHERN COASTAL PLAIN...THIS EVENING.

ONLY MARGINAL MID-LEVEL FLOW ON THE ORDER OF 25-30 KTS SHOULD PROVE
INSUFFICIENT FOR ANY SIGNIFICANT STORM ORGANIZATION/SEVERE
THREAT...THOUGH STORMS THAT FORM ALONG THE BOUNDARY/ZONE OF ENHANCED
LOW LEVEL SHEAR MAY EXHIBIT TRANSIENT LOW-MID LEVEL ROTATION THAT
MAY FOCUS RFD-TYPE STRONG WIND GUSTS AND/OR LARGE HAIL. PULSE
HAIL/DOWNBURST WIND AND LOCALLY HEAVY RAIN WILL OTHERWISE PROVE THE
PRIMARY THREATS...WITH THE RELATIVE LOWEST THREAT OVER THE NE
PIEDMONT AND NORTHERN COASTAL PLAIN...WHERE DIURNAL TIMING/
DESTABILIZATION WILL BE MINIMIZED.

AN OVERALL DIMINISHING TREND IN COVERAGE SHOULD OCCUR BY MID-LATE
EVENING...ONCE THIS BATCH OF SHOWERS AND STORMS MOVES NORTHEAST OF
THE AREA. HOWEVER...THE TAIL END OF THE AFOREMENTIONED PASSING
SHORTWAVE TROUGH MAY CAUSE A FEW SHOWERS OR STORM TO CONTINUE TO
PERCOLATE INVOF THE SLOWLY RETREATING WARM FRONT OVER THE NORTHERN
PIEDMONT OVERNIGHT...WITH LOWS MOSTLY IN THE 60S...EXCEPT FOR SOME
50S POSSIBLE IN THE LINGERING WEDGE OVER FAR NE SECTIONS OF THE CWFA
THIS EVENING.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 405 PM THURSDAY...

BENEATH MODEST HEIGHT FALLS ALOFT ATTENDING A PARENT SHORTWAVE
TROUGH FORECAST TO CROSS THE GREAT LAKES...A GROWING WARM SECTOR -
ONE CHARACTERIZED BY AFTERNOON HIGHS IN THE 80S OVER CENTRAL NC-
WILL EXPAND ACROSS THE MIDDLE ATLANTIC STATES ON FRI...WHERE A
BREEZY SSW WIND WILL STRENGTHEN AND GUST BETWEEN 25-30 MPH ONCE A
PRONOUNCED INVERSION BREAKS AROUND MIDDAY. THE DAY SHOULD START
MOSTLY DRY...HOWEVER...EXCEPT FOR A RISK OF A SHOWER NEAR THE VA
BORDER...IN CLOSEST PROXIMITY TO THE SLOWLY RETREATING FRONTAL
ZONE...IN THE MORNING. OTHERWISE...A PRE-FRONTAL TROUGH OVER WESTERN
NC WILL SHARPEN...AND THIS FEATURE AND/OR REMNANT OUTFLOW FROM AN
UPSTREAM OVERNIGHT MCS MAY TRIGGER A BAND OF SCATTERED SHOWERS AND
STORMS OVER THE WESTERN PIEDMONT BY EARLY-MID AFTERNOON.
HOWEVER...THE BETTER PRECIPITATION CHANCES WILL FOLLOW LATE IN THE
AFTERNOON AND THROUGH THE EVENING HOURS...AS A MORE SUBSTANTIAL AND
SOLID LINE OF SHOWERS AND STORMS MARCHES EAST ALONG AN ADVANCING
COLD FRONT BETWEEN 22Z FRI-06Z SAT. SOUTHWESTERLY MID LEVEL FLOW
WILL STRENGTHEN WITH TIME INTO THE 35-50 KT RANGE BY 00Z; AND WITH
GENERALLY UNIDIRECTIONAL SHEAR...STORM ORGANIZATION AND AN ATTENDANT
THREAT OF SEVERE WEATHER IS EXPECTED. GIVEN THE UNIDIRECTIONAL FLOW
AND LINEAR FORCING/PRIMARILY LINEAR CONVECTIVE MODE...DAMAGING
STRAIGHT LINE WINDS WILL POSE THE PRIMARY HAZARD. THE FRONT...AND
PARTICULARLY A BAND OF 850-700 MB MOISTURE AND ASSOCIATED LINGERING
CLOUDS AND CHANCE OF SHOWERS...WILL BE SLOW TO CLEAR THE COASTAL
PLAIN OVERNIGHT...WITH CAA-DRIVEN LOWS MOSTLY IN THE 50S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 305 AM THURSDAY...

THE SYNOPTIC FRONT DEPARTING THE AREA EARLY SATURDAY MORNING WILL BE
FOLLOWED BY A 1028MB HIGH BUILDING ACROSS THE LOWER MIDWEST...WHICH
WILL EVENTUALLY SETTLE ACROSS VIRGINIA SATURDAY NIGHT.  THE DRIER
AND MORE STABLE AIRMASS...CHARACTERIZED BY 1000-850MB THICKNESSES A
FEW DEGREES BELOW NORMAL IN THE 1340-1350M RANGE WILL LEAD TO A
TRANQUIL WEEKEND AND HIGHS NEAR NORMAL IN THE LOWER 70S. THE MAIN
QUESTION IN THE FORECAST IS HOW COLD SUNDAY MORNING LOWS WILL BE.  WITH THE
HIGH JUST TO OUR NORTH...NEARLY OPTIMAL RADIATIONAL COOLING
CONDITIONS SUPPORT LOWS IN THE LOWER 40S ACROSS THE NORTH...IF NOT A
FEW AREAS OF UPPER 30S.  IT DOESNT APPEAR CONDITIONS WILL BE COLD
ENOUGH FOR A FROST...BUT GUIDANCE IS TRENDING TOWARD THESE VALUES.
ONCE THE HIGH MOVES OFFSHORE ON SUNDAY...LOWS SUNDAY NIGHT WILL BE A
LITTLE MILDER IN THE MID 40S TO NEAR 50.

FOR NEXT WEEK...A SHORTWAVE CROSSING NORTHERN PLAINS AND GREAT LAKES
WILL LAY A COLD FRONT ACROSS THE OH VALLEY AND MID-ATLANTIC STATES
MONDAY/MONDAY NIGHT...WHICH THEN SURGES SOUTH INTO NC ON TUESDAY AS
HIGH PRESSURE...SUPPORTED BY STRONGLY CONFLUENT FLOW OVER THE
NORTHEAST...BUILDS TO OUR NORTH.  FORECAST UNCERTAINTY GROWS RAPIDLY
PAST MIDWEEK AS MODELS SHOW AN ANOMALOUSLY DEEP UPPER TROUGH THAT
REACHES THE GULF OF MEXICO BARRELING ACROSS THE DEEP SOUTH.  WE
SHOULD SEE A CHANCE OF SHOWERS LATE MONDAY INTO TUESDAY AS THE FRONT
MOVES INTO THE REGION.  INSTABILITY LOOKS LIMITED DURING THE FIRST
HALF OF THE WEEK...WITH A BETTER CHANCE OF SEVER WEATHER LATE IN THE
WEEK WITH THE AFOREMENTIONED UPPER TROUGH.  TEMPS SHOULD BE WITHIN A
FEW DEGREES OF NORMAL EACH DAY...COOLEST MIDDLE OF THE WEEK BEHIND
THE FRONT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...

A WARM FRONT...AND PRECEDING IFR-MVFR STRATUS...WILL CONTINUE TO
LIFT NORTH ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. LOW CLOUDS
WILL CONSEQUENTLY CONTINUE TO LIFT AND SCATTER...SLOWEST AT RWI. THE
AIR MASS WILL WARM AND DESTABILIZE AS THE LOW CLOUDS ERODE...
HOWEVER...AND RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST OF CENTRAL NC TAF SITES
DURING THE NEXT COUPLE OF HOURS...BEFORE THEY THEN SPREAD
NORTHEASTWARD AND AFFECT THE TAF SITES MAINLY BETWEEN 21-02Z...
LATEST AT RWI.

CONFIDENCE REGARDING LOW CLOUD DEVELOPMENT AGAIN TONIGHT IS ONLY
MEDIUM...WITH THE RELATIVE BEST CHANCE AT RWI...WHERE SOME LINGERING
COOLER AND STABLE AIR NEAR THE SURFACE WILL FAVOR THE REDEVELOPMENT
OF LOW CLOUDS. SOME LOW STRATUS WILL ALSO BE POSSIBLE AT FAY AND
RDU...ON THE WESTERN FRINGE OF WHERE NWP GUIDANCE SUGGESTS STRATUS
FOCUSED OVER THE EASTERN CAROLINAS MAY ALSO DEVELOP. A STEADY
SOUTHERLY BREEZE OVERNIGHT...WITH OCCASIONAL GUSTS TO AROUND 20
KTS...WILL STRENGTHEN INTO THE LOW-MID TEENS KTS WITH GUSTS AROUND
25 KTS BY MIDDAY-EARLY AFTERNOON FRI.

THE APPROACH OF A PRE-FRONTAL TROUGH AND/OR REMNANT OUTFLOW FROM
UPSTREAM CONVECTION COULD TRIGGER A BAND OF SCATTERED SHOWERS AND
STORMS MAINLY FROM RDU WESTWARD BETWEEN 16-21Z FRI...FOLLOWED BY A
MORE SOLID LINE OF SHOWERS AND STORMS...SOME WITH STRONG TO SEVERE
WIND GUSTS...ALONG AN ADVANCING COLD FRONT BETWEEN 21Z FRI-06Z
SAT...LATEST AT RWI AND FAY.

OUTLOOK: A CHANCE OF MORNING STRATUS AND FOG MON MORNING...FOLLOWED
BY SHOWERS/STORMS AND ASSOCIATED SUB-VFR CONDITIONS IN ASSOCIATION
WITH A SLOWLY PASSING COLD FRONT MON-TUE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RAH
NEAR TERM...RAH
SHORT TERM...RAH
LONG TERM...22
AVIATION...RAH
Hazardous weather outlook, Apr 9, 4:42 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
442 PM EDT THU APR 9 2015

NCZ021>025-038>043-073>078-083>086-088-089-102045-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
442 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THROUGH THIS
EVENING. SOME MAY BECOME STRONG TO SEVERE WITH DOWNBURST WINDS
AND LARGE HAIL. LOCALL HEAVY RAIN AND MINOR FLOODING WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD
OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY
NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND
THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ007>011-026>028-102045-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-
442 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD
OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY
NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND
THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

RAH

In the hours before

Special weather statement, Apr 9, 5:33 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT THU APR 9 2015

NCZ086-088-092230-
CUMBERLAND NC-HOKE NC-
533 PM EDT THU APR 9 2015

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAEFORD...MOVING EAST AT 25 MPH.

WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH PEA
TO MARBLE SIZE HAIL.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...ANTIOCH...HOPE MILLS...EASTOVER...STEDMAN...
ROCKFISH...CEDAR CREEK...VANDER...SILVER CITY AND BUSHY LAKE NATURAL
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3484 7922 3501 7926 3513 7874 3488 7860
      3486 7892 3489 7893 3492 7896 3495 7904
      3484 7918
TIME...MOT...LOC 2132Z 259DEG 23KT 3494 7915

WSS
Special weather statement, Apr 9, 5:50 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT THU APR 9 2015

NCZ040-092245-
CHATHAM NC-
550 PM EDT THU APR 9 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN CHATHAM
COUNTY UNTIL 645 PM EDT...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PITTSBORO...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PITTSBORO...JORDAN LAKE STATE REC AREA...CROSSWINDS BOATING CENTER...
LAKE JORDAN...FEARRINGTON...SEAFORTH BOAT DOCK...BYNUM AND CROSSWINDS
CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3574 7894 3570 7896 3562 7910 3562 7914
      3561 7915 3558 7919 3558 7920 3571 7931
      3586 7908 3586 7906
TIME...MOT...LOC 2149Z 233DEG 21KT 3567 7917

77
Special weather statement, Apr 9, 6:07 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT THU APR 9 2015

NCZ041-092300-
WAKE NC-
607 PM EDT THU APR 9 2015

...A CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT
PORTIONS OF WESTERN WAKE COUNTY UNTIL 700 PM EDT...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS 8 MILES SOUTHWEST OF
CARY...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...RDU INTERNATIONAL...APEX...HOLLY SPRINGS...
MORRISVILLE...WILLIAM B UMSTEAD STATE PARK...HARRIS LAKE BOAT
LAUNCH...NEW HILL...SHEARON HARRIS RESERVOIR...LAKE WHEELER AND
CARPENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3572 7851 3561 7890 3560 7898 3561 7899
      3575 7894 3578 7893 3596 7867
TIME...MOT...LOC 2206Z 241DEG 12KT 3571 7892

77
Local storm report, Apr 9, 6:43 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
643 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             HOPE MILLS              34.97N  78.95W
04/09/2015  E0.88 INCH       CUMBERLAND         NC   PUBLIC

            NICKEL HAIL IN HOPE MILLS

&&

EVENT NUMBER RAH1500603

KRR
Local storm report, Apr 9, 7:13 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             2 NW LEWISVILLE         36.11N  80.43W
04/09/2015  E1.00 INCH       FORSYTH            NC   AMATEUR RADIO

&&

EVENT NUMBER RAH1500604

WSS
Special weather statement, Apr 9, 7:21 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
721 PM EDT THU APR 9 2015

NCZ088-089-100000-
CUMBERLAND NC-SAMPSON NC-
721 PM EDT THU APR 9 2015

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JEROME...OR 13 MILES SOUTHEAST OF
FAYETTEVILLE...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO...STEDMAN...GARLAND...SALEMBURG...AUTRYVILLE...
CEDAR CREEK AND BUSHY LAKE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3476 7841 3478 7844 3481 7845 3484 7849
      3485 7850 3485 7886 3500 7885 3502 7833
      3475 7835
TIME...MOT...LOC 2321Z 273DEG 15KT 3491 7877

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:14 PM EDTSpecial Weather StatementRAHDurham, Orange, Wake46 min
Apr 8, 8:30 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake45 min
Apr 8, 8:37 PM EDTSpecial Weather StatementRAHHalifax, Warren53 min
Apr 8, 9:01 PM EDTSpecial Weather StatementRAHWake44 min
Apr 8, 9:13 PM EDTSevere Thunderstorm WarningRAHNash, Wayne, Wilson47 min
Apr 8, 9:49 PM EDTSpecial Weather StatementRAHEdgecombe56 min
Apr 8, 9:55 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson31 min
Apr 9, 2:29 AM EDTSpecial Weather StatementRAHGuilford61 min
Apr 9, 3:08 AM EDTSpecial Weather StatementRAHAnson, Richmond52 min
Apr 9, 3:38 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Guilford, Orange, Person, Randolph52 min
Apr 9, 4:22 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Lee, Sampson and 1 more53 min
Apr 9, 4:45 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Orange and 4 more60 min
Apr 9, 6:27 AM EDTSpecial Weather StatementRAHPerson33 min
Apr 9, 7:16 AM EDTSpecial Weather StatementRAHSampson44 min
Apr 9, 8:07 AM EDTSpecial Weather StatementRAHSampson38 min
Apr 9, 3:20 PM EDTSpecial Weather StatementRAHRichmond55 min
Apr 9, 4:25 PM EDTSpecial Weather StatementRAHHoke, Scotland65 min
Apr 9, 4:55 PM EDTSpecial Weather StatementRAHRandolph35 min
Apr 9, 5:05 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland25 min
Apr 9, 5:06 PM EDTAreal Flood AdvisoryRAHHoke, Scotland114 min
Apr 9, 5:13 PM EDTSpecial Weather StatementRAHLee47 min
Apr 9, 5:16 PM EDTSevere Thunderstorm WarningRAHChatham, Lee35 min
Apr 9, 5:27 PM EDTSpecial Weather StatementRAHChatham63 min
Apr 9, 5:33 PM EDTSpecial Weather StatementRAHCumberland57 min
Apr 9, 5:50 PM EDTSpecial Weather StatementRAHChatham55 min
Apr 9, 6:07 PM EDTSpecial Weather StatementRAHWake53 min
Apr 9, 6:26 PM EDTSevere Thunderstorm WarningRAHCumberland49 min
Apr 9, 6:30 PM EDTSevere Thunderstorm WarningRAHChatham60 min
Apr 9, 6:47 PM EDTSevere Thunderstorm WarningRAHForsyth58 min
Apr 9, 6:49 PM EDTAreal Flood AdvisoryRAHChatham3 hr
Apr 9, 7:03 PM EDTFlash Flood WarningRAHChatham, Wake3 hr
Apr 9, 7:13 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake62 min
Apr 9, 7:21 PM EDTSpecial Weather StatementRAHSampson39 min
Apr 9, 7:40 PM EDTSpecial Weather StatementRAHGuilford65 min
Apr 9, 7:46 PM EDTSpecial Weather StatementRAHChatham44 min

Nearby

Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.